Vomiting, or throwing up, is usually the result of nausea. When you vomit, your stomach muscles contract and push whatever is in your stomach up your esophagus and out your mouth. Chemotherapy, targeted therapy, and hormonal therapy are metastatic breast cancer treatments that may cause you to vomit.
Because vomiting can be the sign of a more serious condition or an allergic reaction to a treatment, call your doctor immediately if:
- you vomit more than 4 or 5 times in a 24-hour period
- your stomach swells or is painful before you vomit
- you still vomit even though you're taking anti-nausea medicine
If you vomit after getting treatment, talk to your doctor. You may be able to switch medications. Your doctor also may be able to prescribe anti-nausea medicine.
To help your body recover from vomiting, drink clear liquids such as water, broth, or herbal tea to stay hydrated. Once your stomach calms down, try to slowly eat small amounts of dry, bland foods such as plain rice or dry crackers.
Learn more about vomiting.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....
Taking Certain Supplements Before and During Chemotherapy for Breast Cancer May Be Risky
A small study suggests that people who took antioxidant supplements before and during...